Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 26, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 5, 2007, 3:21 AM MST for 27 counties in North Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2007, 3:21 AM MST (10:21 UTC)
- Expired
- Nov 5, 2007, 5:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 27 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 051021 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CST MON NOV 5 2007 ...WIND ADVISORY TODAY FOR ALL BUT THE NORTHWEST PART OF NORTH DAKOTA... .A GUSTY NORTHWEST WIND WILL CONTINUE ACROSS MOST OF NORTH DAKOTA TODAY...WITH SPEEDS OF 25 TO 35 MPH. GUSTS IN THE SOUTHWEST COULD REACH 40 MPH. MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE EXTRA CAREFUL WHEN PASSING SUCH VEHICLES. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON. NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-051830- /O.NEW.KBIS.WI.Y.0026.071105T1021Z-071106T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 421 AM CST MON NOV 5 2007 /321 AM MST MON NOV 5 2007/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. GUSTY NORTHWEST WIND WILL CONTINUE TODAY...WITH SPEEDS OF 25 TO 35 MPH. GUSTS IN THE SOUTHWEST COULD REACH 40 MPH. MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. BE EXTRA CAREFUL WHEN PASSING SUCH VEHICLES ALSO. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON. $$ JP MARTIN
2 follow-up statements
000 WWUS73 KBIS 052008 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 208 PM CST MON NOV 5 2007 ...WIND ADVISORY TODAY FOR ALL BUT THE NORTHWEST PART OF NORTH DAKOTA... .A GUSTY NORTHWEST WIND WILL CONTINUE ACROSS MOST OF NORTH DAKOTA TODAY...WITH SPEEDS OF 25 TO 35 MPH. GUSTS IN THE SOUTHWEST AND SOUTH CENTRAL COULD REACH 45 MPH. MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. ALSO...BE EXTRA CAREFUL WHEN PASSING SUCH VEHICLES. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON. NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-060000- /O.CON.KBIS.WI.Y.0026.000000T0000Z-071106T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 208 PM CST MON NOV 5 2007 /108 PM MST MON NOV 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. GUSTY NORTHWEST WIND WILL CONTINUE TODAY...WITH SPEEDS OF 25 TO 35 MPH. GUSTS IN THE SOUTHWEST COULD REACH 40 MPH. MOTORISTS WILL NEED TO USE EXTRA CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING A TRAILER. BE EXTRA CAREFUL WHEN PASSING SUCH VEHICLES ALSO. WINDS WILL BEGIN DECREASING LATE THIS AFTERNOON. $$
000 WWUS73 KBIS 060007 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 607 PM CST MON NOV 5 2007 ...GUSTY NORTHWEST WINDS HAVE DIMINISHED... .THE STRONG LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION IS MOVING EAST AND LOOSING ITS GRIP ON THE NORTHERN PLAINS. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY FOR MUCH OF WEST AND CENTRAL NORTH DAKOTA HAS EXPIRED. NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-060115- /O.EXP.KBIS.WI.Y.0026.000000T0000Z-071106T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 607 PM CST MON NOV 5 2007 /507 PM MST MON NOV 5 2007/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:30 AM MST, 51 minutes earlier.
Area forecast discussion, Nov 5, 2:30 AM MST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CST MON NOV 5 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST CHALLENGES TODAY ARE WIND SPEEDS AND NEED FOR A HEADLINE FOR THEM...AND MAX TEMPERATURES. STRONGEST PRESSURE RISES TODAY...BEHIND EXITING COLD FRONT...WILL BE ACROSS SOUTH DAKOTA. HOWEVER...GRADIENT REMAINS TIGHT OVER NORTH DAKOTA AND SOME OF THE 35 KNOT WIND AT H850 SHOULD TRANSLATE TO THE SURFACE. 115 KNOT JET REMAINS OVER THE STATE AS WELL...AT H250. AS SURFACE HIGH BUILDS ACROSS MONTANA THE GUSTY WIND THIS MORNING AND AFTERNOON WILL BEGIN DECREASING...AS HIGHER SPEEDS OFF THE SURFACE DECREASE...H850 LEVEL. WILL GO WITH A WIND ADVISORY TODAY ALL BUT THE NORTHWEST...WILLISTON AREA. LOW CLOUD ADVANCING OUT OF MANITOBA AND SASKATCHEWAN...IN COLD AIR ADVECTION...WILL MAKE FOR A MOSTLY CLOUDY DAY. FLURRIES WERE REPORTED EARLIER AT REGINA. THIS WILL BE COUNTERED TO SOME EXTENT IN THE SOUTHWEST WHERE SUBSIDENCE WILL BE GREATEST. COLD ADVECTION AND LIMITED SUNSHINE WILL RESULT IN HIGHS TODAY 10 TO 15 DEGREES SUB NORMAL FOR THE DATE. WITH THE HIGH PRESSURE RIDGE AXIS AT THE SURFACE SETTLING RIGHT OVER THE AREA TONIGHT WILL EXPECT THE COLDEST NIGHT OF THE SEASON SO FAR...WITH LOWS MAINLY 10 TO 15. SURFACE HIGH IS SLOW TO MOVE SOUTHEAST SO TEMPERATURE MODERATION IS DELAYED UNTIL WEDNESDAY WHEN RETURN FLOW...WELL...RETURNS. IT IS DEALT A SETBACK BY LATER WEDNESDAY AS THE NEXT IN OUR DRY COLD FRONTS PASSES WITH SOME CLOUDS AND LIMITS OUR TEMPERATURE RECOVERY. .LONG TERM...THURSDAY THROUGH SUNDAY 00Z GFS SIMILAR FOR THURSDAY AND FRIDAY AND IN GOOD AGREEMENT WITH THE ECMWF. UPPER RIDGE TO THE WEST OF THE FORECAST AREA PUSHES ACROSS THE NORTHERN PLAINS ON FRIDAY. A SURFACE LOW IS FORECAST TO MOVE ACROSS SOUTHERN CANADA BRINGING WARM SOUTHERLY WINDS TO THE AREA. KEPT FORECAST DRY FOR THURSDAY AND FRIDAY BUT WARMED HIGH TEMPERATURES FOR FRIDAY ABOUT 5 DEGREES. THIS IS STILL ABOUT 5 DEGREES COOLER THAN GFS MEX GUIDANCE. EXPECT ANY MOISTURE DURING THIS PERIOD WILL BE NORTH OF THE AREA. GFS AND ECMWF STILL IN FAIRLY GOOD AGREEMENT FOR SATURDAY BUT DIVERGE QUITE A BIT BY SUNDAY. SATURDAY LOOKS FAIRLY WARM WITH WESTERLY FLOW ALOFT OVER THE CWA. TEMPERATURES AND CHANCES FOR MOISTURE STILL SOMEWHAT UNCERTAIN FOR SUNDAY. MADE NO CHANGES TO SATURDAY OR SUNDAY FORECAST. && .AVIATION... SURFACE LOW PRESSURE OVER OVER THE GREAT LAKES WITH HIGH PRESSURE IN MONTANA WILL BRING GUSTY NORTHWEST WINDS AGAIN TODAY. MVFR CEILINGS AND A FEW SNOW FLURRIES DROPPING OUT OF SOUTHERN CANADA THIS MORNING AND WILL LIKELY SPREAD ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS MORNING. THE SURFACE HIGH PRESSURE SYSTEM IN MONTANA WILL MOVE INTO THE WESTERN DAKOTAS THIS EVENING BRINGING DECREASING WINDS AND CLEARING SKIES. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ FOR ALL BUT THE NORTHWEST NDZ003>005-011>013-018>023-025-031>037-040>048-050-051. && JPM/JRF
Hazardous weather outlook, Nov 4, 2:27 PM MST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 327 PM CST SUN NOV 4 2007 NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-052130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 327 PM CST SUN NOV 4 2007 /227 PM MST SUN NOV 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY WILL CONTINUE THIS AFTERNOON THROUGH TONIGHT BEHIND A POTENT COLD FRONT. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COMBINATION OF A STRONG PRESSURE GRADIENT AND THE INFLUX OF COLDER AIR WILL CONTINUE TO BRING GUSTY WINDS THROUGH MONDAY AFTERNOON. WINDS WILL BEGIN TO TAPER OFF FROM WEST TO EAST MONDAY AFTERNOON INTO MONDAY EVENING. THUS A WIND ADVISORY CONTINUES THROUGH THE DAY ON MONDAY WITH SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040>045-052130- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 327 PM CST SUN NOV 4 2007 /227 PM MST SUN NOV 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH BEHIND A COLD FRONT WILL CONTINUE THROUGH EARLY TONIGHT ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON INTO EARLY TONIGHT. THUS A RED FLAG WARNING CONTINUES THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.